Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 162, NWS Austin/San Antonio, TX

May 26, 2020Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 5:03 PM CDT for Wilson County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2020, 5:03 PM CDT (22:03 UTC)
Expired
May 26, 2020, 5:32 PM CDT
In force
29 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:10 PM CDTHAIL 1.756 Ene Calaveras Lake, TXBROADCAST MEDIA RELAYED A REPORT OF HAIL SLIGHTLY LARGER THAN GOLF BALLS.
May 26, 5:22 PM CDTHAIL 0.253 W Sutherland Springs, TXCOCORAHS OBSERVER REPORTED PEA SIZED HAIL FALLING FOR 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

540 
WUUS54 KEWX 262203
SVREWX
TXC493-262300-
/O.NEW.KEWX.SV.W.0162.200526T2203Z-200526T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
503 PM CDT Tue May 26 2020

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Wilson County in south central Texas...

* Until 600 PM CDT.

* At 503 PM CDT, a severe thunderstorm was located near La Vernia, or
  10 miles north of Floresville, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Floresville, Poth, Stockdale, Kosciusko, La Vernia and Sutherland
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2902 9817 2930 9825 2933 9823 2937 9812
      2936 9811 2938 9809 2938 9806 2914 9783
      2910 9790
TIME...MOT...LOC 2203Z 329DEG 11KT 2930 9818 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
3 follow-up statements
101 
WWUS54 KEWX 262214
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
514 PM CDT Tue May 26 2020

TXC493-262300-
/O.CON.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
514 PM CDT Tue May 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WILSON COUNTY...

At 513 PM CDT, a severe thunderstorm was located near La Vernia, or 9
miles north of Floresville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko and Sutherland Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2902 9817 2930 9824 2934 9803 2914 9783
      2910 9790
TIME...MOT...LOC 2213Z 329DEG 11KT 2927 9816 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
045 
WWUS54 KEWX 262223
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
523 PM CDT Tue May 26 2020

TXC493-262300-
/O.CON.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
523 PM CDT Tue May 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WILSON COUNTY...

At 522 PM CDT, a severe thunderstorm was located near Sutherland
Springs, or near Stockdale, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko and Sutherland Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2903 9812 2925 9818 2929 9800 2914 9783
      2910 9790
TIME...MOT...LOC 2222Z 313DEG 17KT 2922 9806 

HAIL...0.75IN
WIND...60MPH
 
$$

MO
951 
WWUS54 KEWX 262232
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT Tue May 26 2020

TXC493-262241-
/O.CAN.KEWX.SV.W.0162.000000T0000Z-200526T2300Z/
Wilson TX-
532 PM CDT Tue May 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 2903 9812 2925 9818 2929 9800 2914 9783
      2910 9790
TIME...MOT...LOC 2231Z 329DEG 11KT 2919 9804 

$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:51 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 26, 2:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
251 PM CDT Tue May 26 2020

.SHORT TERM (Tonight through Wednesday Night)...
Drier air has worked into the area, and as we all recover from the
wet pattern over the past several days. This afternoon and evening
should remain mostly dry and uneventful. Temperatures reach the low
80s this afternoon, and low to mid 60s tonight. Tomorrow is a
different story as the low that spins over Texas, and drifts
slightly east, leaving the area under northwestern flow aloft. With
eventual southerly flow at the surface, shear values increase to
greater than 60kts. As high shear and vorticity propagate around the
low, South Central Texas is under the threat for severe storms, yet
again. Moderate instability across the region upwards of 2200J/kg of
CAPE, as the daytime further destabilizes the atmosphere.

Based on these factors, the Storm Prediction Center has the
northeastern portion of our CWA, including the Austin metro area, in
an enhanced risk for tomorrow evening. San Antonio's metro area, in
the slight risk area, will also have to be vigilant with evolving
weather conditions.

Initial development may start out as discrete cells in the Hill
Country, where very large hail will be the main threat. Should these
cells congeal as they progress and become more linear, damaging wind
will become the main threat, though the chance for large hail still
exists. Also, given the amount of shear generated, tornadoes may be
possible.

Activity should progress overnight, tomorrow night before
dissipating. Overnight lows that night will be in the upper 60s.

&&

.LONG TERM (Thursday through Tuesday)...
North flow will continue on the backside of the upper low on Thursday
with a continued chance of isolated showers and storms. Overall
coverage is not expected to be too high. The slight chance of rain
will shift to the south and southwest counties for Friday through
Sunday as moisture becomes a bit scoured for the remainder of the
area as the upper low departs and ridging begins to build back into
the region. The ridge is expected to center over the region
Monday/Tuesday with dry weather expected across the entire area.
Temperatures will be in the 80s and lower 90s for most of the
extended forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  87  67  87  66 /  -   40  60  20  10
Austin Bergstrom Intl Airport  62  87  66  87  66 /  -   40  60  20  10
New Braunfels Muni Airport     63  88  66  88  66 /  -   40  50  20  10
Burnet Muni Airport            62  85  64  85  63 /  -   50  60  10  10
Del Rio Intl Airport           67  95  71  93  70 /  -   -    0  -   20
Georgetown Muni Airport        62  87  65  85  65 /  -   50  70  10  10
Hondo Muni Airport             62  90  68  92  68 /  -   -   20  10  20
San Marcos Muni Airport        63  87  65  88  66 /  -   40  50  20  10
La Grange - Fayette Regional   65  86  67  88  68 /  -   40  50  20  10
San Antonio Intl Airport       67  89  68  90  68 /  -   20  50  20  20
Stinson Muni Airport           65  90  69  90  69 /  -   10  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...Hampshire
Decision Support...BMW
Hazardous weather outlook, May 26, 4:35 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
435 PM CDT Tue May 26 2020

TXZ171>173-183>194-202>209-217>225-228-272145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
435 PM CDT Tue May 26 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

An isolated strong to severe thunderstorm capable of producing
large hail is possible this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered severe thunderstorms are possible Wednesday
afternoon and evening for much of the region, primarily for
locations along and north of Interstate 10. Very large hail,
damaging wind gusts, and an isolated or two will all be possible.
Locally heavy rainfall is also possible.

There is a marginal risk for severe storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and evening.

In the hours before

Local storm report, May 26, 3:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NNW LIVE OAK          29.59N 98.35W
05/26/2020  E0.50 INCH       BEXAR              TX   PUBLIC

            MAINLY PEA SIZED HAIL, BUT A FEW HAILSTONES
            WERE UP TO ONE-HALF INCH IN DIAMETER AT
            NACOGDOCHES ROAD AND LOOP 1604.

&&

EMP
Local storm report, May 26, 4:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             4 SSE CONVERSE          29.46N 98.29W
05/26/2020  E1.25 INCH       BEXAR              TX   STORM CHASER

            MOSTLY NICKEL TO QUARTER SIZED HAIL, WITH
            THE LARGEST HAILSTONES UP TO HALF DOLLAR
            SIZE.

&&

EMP
Special weather statement, May 26, 4:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
454 PM CDT Tue May 26 2020

TXZ205-207-221-262245-
Guadalupe TX-Bexar TX-Wilson TX-
454 PM CDT Tue May 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GUADALUPE...WILSON
AND SOUTHEASTERN BEXAR COUNTIES UNTIL 545 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vernia, or 10 miles north of Floresville, moving southeast at 15
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Floresville, Poth, Stockdale, St. Hedwig, Elmendorf, La Vernia, New
Berlin, Pandora, Sutherland Springs, Parita, Canada Verde and Adkins.

LAT...LON 2899 9829 2936 9830 2950 9802 2919 9777
      2916 9780
TIME...MOT...LOC 2154Z 329DEG 11KT 2929 9814

MO
Local storm report, May 26, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             LEXINGTON               30.41N 97.01W
05/26/2020  E0.25 INCH       LEE                TX   PUBLIC

            A COUPLE OF REPORTS OF PEA SIZED HAIL IN
            LEXINGTON.

&&

EMP
Local storm report, May 26, 4:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             LEXINGTON               30.42N 97.01W
05/26/2020  E1.00 INCH       LEE                TX   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL IN
            LEXINGTON.

&&

EMP
Local storm report, May 26, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             LEXINGTON               30.41N 97.01W
05/26/2020  E1.75 INCH       LEE                TX   PUBLIC

            PUBLIC REPORT OF PING PONG TO GOLF BALL
            SIZED HAIL COVERING THE GROUND IN LEXINGTON.

&&

EMP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:08 PM CDTSevere Thunderstorm WarningEWXVal Verde67 min
May 25, 7:16 PM CDTSevere Thunderstorm WarningEWXVal Verde59 min
May 25, 7:38 PM CDTSevere Thunderstorm WarningEWXVal Verde52 min
May 25, 7:51 PM CDTSpecial Weather StatementEWXEdwards39 min
May 25, 8:11 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde14 min
May 25, 8:20 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde40 min
May 25, 8:22 PM CDTSevere Thunderstorm WarningEWXVal Verde38 min
May 25, 8:40 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
May 25, 8:53 PM CDTSpecial Weather StatementEWXMedina52 min
May 25, 8:55 PM CDTSpecial Weather StatementEWXEdwards50 min
May 25, 9:25 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina3 hr
May 25, 9:28 PM CDTSpecial Weather StatementEWXVal Verde47 min
May 25, 9:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 25, 9:39 PM CDTSevere Thunderstorm WarningEWXVal Verde36 min
May 25, 9:42 PM CDTSpecial Weather StatementEWXBexar48 min
May 25, 10:35 PM CDTSpecial Weather StatementEWXAtascosa, Wilson40 min
May 25, 10:38 PM CDTSpecial Weather StatementEWXUvalde52 min
May 25, 11:11 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala34 min
May 25, 11:18 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes42 min
May 25, 11:36 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca39 min
May 25, 11:38 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala52 min
May 26, 12:00 AM CDTSpecial Weather StatementEWXGoliad30 min
May 26, 12:08 AM CDTSpecial Weather StatementEWXDeWitt, Lavaca52 min
May 26, 12:21 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes, Wilson3 hr
May 26, 12:26 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina, Wilson22 min
May 26, 12:44 AM CDTSpecial Weather StatementEWXAtascosa46 min
May 26, 12:50 AM CDTSpecial Weather StatementEWXWilson40 min
May 26, 12:55 AM CDTSpecial Weather StatementEWXDimmit50 min
May 26, 6:44 AM CDTSpecial Weather StatementEWXBlanco46 min
May 26, 7:29 AM CDTSevere Thunderstorm WarningEWXBlanco46 min
May 26, 7:38 AM CDTSpecial Weather StatementEWXReal52 min
May 26, 7:56 AM CDTSevere Thunderstorm WarningEWXEdwards, Real39 min
May 26, 8:02 AM CDTSpecial Weather StatementEWXHays43 min
May 26, 8:39 AM CDTSpecial Weather StatementEWXTravis36 min
May 26, 3:22 PM CDTSpecial Weather StatementEWXLee53 min
May 26, 3:44 PM CDTSpecial Weather StatementEWXGuadalupe61 min
May 26, 3:47 PM CDTSpecial Weather StatementEWXLee43 min
May 26, 4:08 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson45 min
May 26, 4:13 PM CDTSevere Thunderstorm WarningEWXLee47 min
May 26, 4:48 PM CDTSevere Thunderstorm WarningEWXLee44 min
May 26, 4:54 PM CDTSpecial Weather StatementEWXWilson51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.